Patients receiving tumour necrosis factor alpha (TNF-) inhibitors are at increased risk of exacerbation of (myco-)bacterial and some viral infections. However, in- formation on anogenital human papillomavirus (HPV) infection in these patients is sparse or conflicting. In this study 222 patients with psoriasis or inflammatory bowel disease (IBD), who received either anti-TNF- inhibitors or alternatives (purine-, folic acid analogues, photothe- rapy, fumaric ester, mesalazine) continuously for at least 6 months, were evaluated for the presence of anogeni- tal HPV-induced lesions, mucosal HPV DNA, and sero- logical status of mucosal low-risk HPV6 and high-risk HPV16/HPV18. Hallmarks of anogenital HPV infection were more frequently detected in patients with psoriasis than in those with IBD. HPV-induced lesions, viral DNA, and seroprevalence were not elevated in participants with psoriasis or IBD, who received TNF- inhibitors for a mean duration of 31.4 months (range 696 months) compared with recipients of alternative or no treatment. TNF- blockade for a mean period of 31.4 months does not increase detectable anogenital HPV infection or dis- ease.